Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 87, NWS Newport/Morehead City, NC

October 20, 2021

NWS Newport/Morehead City, NC issued this small craft advisory at Oct 20, 2021, 2:33 PM EDT. It took effect at Oct 21, 2021, 5:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2021, 2:33 PM EDT (18:33 UTC)
In effect from
Oct 21, 2021, 5:00 PM EDT
Expired
Oct 22, 2021, 3:20 AM EDT
In force
10 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

289 
WHUS72 KMHX 201833
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
233 PM EDT Wed Oct 20 2021

AMZ135-210900-
/O.NEW.KMHX.SC.Y.0087.211021T2000Z-211022T0900Z/
Pamlico Sound-
233 PM EDT Wed Oct 20 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 5 AM EDT
FRIDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  rough waters expected.

* WHERE...Pamlico Sound.

* WHEN...From 4 PM Thursday to 5 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-210900-
/O.NEW.KMHX.SC.Y.0087.211021T2000Z-211022T0900Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
233 PM EDT Wed Oct 20 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 5 AM EDT
FRIDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt 
  expected.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...From 4 PM Thursday to 5 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-210900-
/O.NEW.KMHX.SC.Y.0087.211021T2000Z-211022T1100Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
233 PM EDT Wed Oct 20 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 7 AM EDT
FRIDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...From 4 PM Thursday to 7 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-210900-
/O.NEW.KMHX.SC.Y.0087.211021T2000Z-211022T0900Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
233 PM EDT Wed Oct 20 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 5 AM EDT
FRIDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...From 4 PM Thursday to 5 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
829 
WHUS72 KMHX 202211
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
611 PM EDT Wed Oct 20 2021

AMZ135-211015-
/O.CON.KMHX.SC.Y.0087.211021T2000Z-211022T0900Z/
Pamlico Sound-
611 PM EDT Wed Oct 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THURSDAY TO
5 AM EDT FRIDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  rough waters expected.

* WHERE...Pamlico Sound.

* WHEN...From 4 PM Thursday to 5 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-211015-
/O.CON.KMHX.SC.Y.0087.211021T2000Z-211022T0900Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
611 PM EDT Wed Oct 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THURSDAY TO
5 AM EDT FRIDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt 
  expected.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...From 4 PM Thursday to 5 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-211015-
/O.CON.KMHX.SC.Y.0087.211021T2000Z-211022T1100Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
611 PM EDT Wed Oct 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THURSDAY TO
7 AM EDT FRIDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...From 4 PM Thursday to 7 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-211015-
/O.CON.KMHX.SC.Y.0087.211021T2000Z-211022T0900Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
611 PM EDT Wed Oct 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THURSDAY TO
5 AM EDT FRIDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...From 4 PM Thursday to 5 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
997 
WHUS72 KMHX 210713
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
313 AM EDT Thu Oct 21 2021

AMZ135-211915-
/O.EXT.KMHX.SC.Y.0087.211021T2100Z-211022T0900Z/
Pamlico Sound-
313 AM EDT Thu Oct 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM EDT FRIDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  choppy waters expected.

* WHERE...Pamlico Sound.

* WHEN...From 5 PM this afternoon to 5 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-211915-
/O.EXT.KMHX.SC.Y.0087.211021T2100Z-211022T1100Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
313 AM EDT Thu Oct 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
7 AM EDT FRIDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...From 5 PM this afternoon to 7 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-211915-
/O.EXT.KMHX.SC.Y.0087.211021T2100Z-211022T1300Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
313 AM EDT Thu Oct 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
9 AM EDT FRIDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...From 5 PM this afternoon to 9 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-211915-
/O.EXT.KMHX.SC.Y.0087.211022T0000Z-211022T0900Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
313 AM EDT Thu Oct 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
5 AM EDT FRIDAY...

* WHAT...Southwest winds around 20 kt with gusts up to 25 kt 
  expected.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...From 8 PM this evening to 5 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
064 
WHUS72 KMHX 211936
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
336 PM EDT Thu Oct 21 2021

AMZ135-220745-
/O.CON.KMHX.SC.Y.0087.211021T2100Z-211022T0900Z/
Pamlico Sound-
336 PM EDT Thu Oct 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  choppy waters expected.

* WHERE...Pamlico Sound.

* WHEN...From 5 PM this afternoon to 5 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-220745-
/O.CON.KMHX.SC.Y.0087.211021T2100Z-211022T1100Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
336 PM EDT Thu Oct 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT FRIDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...From 5 PM this afternoon to 7 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-220745-
/O.CON.KMHX.SC.Y.0087.211021T2100Z-211022T1300Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
336 PM EDT Thu Oct 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT FRIDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...From 5 PM this afternoon to 9 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-220745-
/O.CON.KMHX.SC.Y.0087.211022T0000Z-211022T0900Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
336 PM EDT Thu Oct 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 5 AM EDT FRIDAY...

* WHAT...Southwest winds around 20 kt with gusts up to 25 kt 
  expected.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...From 8 PM this evening to 5 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
640 
WHUS72 KMHX 212208
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
608 PM EDT Thu Oct 21 2021

AMZ135-220900-
/O.CON.KMHX.SC.Y.0087.000000T0000Z-211022T0900Z/
Pamlico Sound-
608 PM EDT Thu Oct 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  choppy waters expected.

* WHERE...Pamlico Sound.

* WHEN...Until 5 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-221015-
/O.CON.KMHX.SC.Y.0087.000000T0000Z-211022T1100Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
608 PM EDT Thu Oct 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT FRIDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...Until 7 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-221015-
/O.CON.KMHX.SC.Y.0087.000000T0000Z-211022T1300Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
608 PM EDT Thu Oct 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT FRIDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt 
  expected.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until 9 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-220900-
/O.CON.KMHX.SC.Y.0087.211022T0000Z-211022T0900Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
608 PM EDT Thu Oct 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Until 5 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
020 
WHUS72 KMHX 220553
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
153 AM EDT Fri Oct 22 2021

AMZ135-156-158-220700-
/O.CAN.KMHX.SC.Y.0087.000000T0000Z-211022T0900Z/
Pamlico Sound-S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
153 AM EDT Fri Oct 22 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

AMZ150-221100-
/O.CON.KMHX.SC.Y.0087.000000T0000Z-211022T1100Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
153 AM EDT Fri Oct 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS
MORNING...

* WHAT...Southwest winds 15 to 20 kt with gusts to 25 kt.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...Until 7 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-221300-
/O.CON.KMHX.SC.Y.0087.000000T0000Z-211022T1300Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
153 AM EDT Fri Oct 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS
MORNING...

* WHAT...Southwest winds 15 to 20 kt with gusts to 25 kt.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until 9 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
834 
WHUS72 KMHX 220720
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
320 AM EDT Fri Oct 22 2021

AMZ152-154-220830-
/O.CAN.KMHX.SC.Y.0087.000000T0000Z-211022T1300Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
320 AM EDT Fri Oct 22 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

AMZ150-220830-
/O.CAN.KMHX.SC.Y.0087.000000T0000Z-211022T1100Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
320 AM EDT Fri Oct 22 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Oct 20, 9:04 AM EDT, 5 hours 29 minutes earlier.

Area forecast discussion, Oct 20, 9:04 AM EDT, 5 hours 29 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
904 AM EDT Wed Oct 20 2021

.SYNOPSIS...
High pressure passes to our south and gradually slides further
offshore through late week. A cold front pushes through Friday
night into Saturday, followed by high pressure building in from
the northwest through early next week. Another cold front will
move through the area Monday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 900 AM Wed...Surface high pressure centered over the area
this morning will slowly slide offshore late today with
continued dry weather. Satellite imagery continues to show some
cirrus pushing eastward across the area this morning with
coverage expected to decrease in the afternoon. Deep layer
downsloping flow justified going on the warm side of guidance,
with highs in the upper 70s to lower 80s away from the beaches,
where the sea breeze will remain largely pinned to the coast
this afternoon.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
As of 2 AM Wed...Another weak shortwave could bring more cirrus
this evening, while continues lower to mid level subsidence
ensures continued dry conditions. Light SW winds in the evening
will likely decouple inland overnight, with lows mainly in the
lower 50s away from the water, through the aforementioned
cirrus brings some uncertainty WRT the radiational cooling
efficiency. Surface airmass remains too dry to justify any fog
inclusion in the forecast.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
As of 230 AM Wed...Mild and dry weather continues Thursday
before a cold front brings some scattered showers and
thunderstorms to the area Friday and into Saturday morning. High
pressure builds back in this weekend, with temps hovering just
above average. Another cold front will push through the area
Monday.

Thursday through Friday Night...High pressure will remain
offshore Thursday as a cold front approaches from the west. The
gradient will tighten through the day, but otherwise it should
be sunny and dry with temps reaching the upper 70s to low 80s.

The front will still be to our west Friday morning, however
scattered showers and possibly a few thunderstorms are expected
ahead of the front through the day. With increased cloud cover,
highs will be a few degrees cooler than Thursday, generally in
the upper 70s. Some decent wind shear along with MUCAPE values
in excess of 2000 J/kg could lead to the threat of some severe
weather, however drier air in the mid levels should limit storm
growth and as a result limit the severe threat.

The best chances for rain comes Friday night into Saturday
morning as energy within the upper trough catches up to the
surface front while it is crossing through the area. Will
maintain 40-50% chances for rain and scattered thunderstorms for
this period, especially near the coast.

Saturday and Sunday...The cold front should be off the NC coast
by Saturday morning, with modest CAA behind it. Low level
heights will take a dip, but still remain relatively high, and
expect highs on Saturday to reach the low to mid 70s, with
clearing skies. High pressure will briefly move overhead Sunday
and then offshore overnight, resulting in dry and sunny
conditions continuing with temps just above average.

Monday and Tuesday...There remains decent uncertainty as we get
into early next week, but it looks as though another front will
cross the region during this period. Latest guidance may
possibly be coming into better agreement, with both the GFS and
ECMWF now showing a backdoor front pushing through the area
Monday morning. There isn't much moisture associated with this
front, so will keep a dry forecast for now. Temperatures will
remain right around average.

&&

.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /through Thursday/...
As of 900 AM Wed...VFR persists as light westerly flow keeps a
very dry airmass in place, with only occasional cirrus to
contend with.

LONG TERM /Thursday night through Sunday/...
As of 250 AM Wed...VFR conditions are expected Thursday and into
Friday morning. A cold front will bring scattered showers and
thunderstorms to the area Friday and Friday night, with some
sub-VFR conditions possible. High pressure then builds in this
weekend with VFR conditions expected.

&&

.MARINE...
SHORT TERM /Through Tonight/...
As of 900 AM Wed...No change to previous thinking. Mainly
moderate (10-15 kt) W winds this morning will become SW this
afternoon through tonight as high pressure slides off the
Southeast coast. A weak sea breeze could develop late this
afternoon, with some onshore gusts to 15-20 kt near shore mainly
south of Oregon Inlet. Weak NErly windswell gradually subsides
today, with seas trending from 2-3 this morning to more
consistent 2 ft overnight.

LONG TERM /Thursday through Sunday/...
As of 300 AM Wed...An approaching cold front will tighten the
gradient Thursday with winds initially SW 10-15 kts,
strengthening to 15-20 kts by the afternoon and then to 20-25
kts Thursday night. Winds then weaken slightly Friday morning
to SW 15-20 kts, before coming around to the NW at 10-15 kts
behind the front Saturday morning. Winds will continue out of
the WNW the rest of Saturday, and then turn to the N at 5-10
kts on Sunday.

Seas are expected to be 2-3 ft Thursday morning, but will build
to 3-5 ft overnight into Friday morning. Seas will then subside
slightly the rest of Friday to 2-4 ft, and then drop to 2-3 ft
for the weekend.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...None.

&&

SYNOPSIS...MHX
NEAR TERM...CQD/CB
SHORT TERM...CB
LONG TERM...SGK
AVIATION...SGK/CB
MARINE...JME/SGK/CB
Hazardous weather outlook, Oct 20, 4:24 AM EDT, 10 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
424 AM EDT Wed Oct 20 2021

NCZ029-044>047-079>081-090>092-094-193>196-198-199-203>205-210830-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-West Carteret-East Carteret-Inland Onslow-
Coastal Onslow-Northern Outer Banks-Ocracoke Island-Hatteras Island-
424 AM EDT Wed Oct 20 2021

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.